How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 29066
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now

Please could you advise on the following. I have a right

Resolved Question:

Please could you advise on the following.
I have a right sided bi-lobed inverted nipple this has occurred since menopause, mammograms (last taken Feb 2013) have been normal except for this. On and off for 3 years I have had a sensation best described as tingling in this breast with some feeling of fullness that comes and goes however since commencing on oestradiol in Sept 2013 for atrophic vaginitis (I use 500mcgs once weekly in the form of a cream) I had not this sensation until last Sunday, I used the cream the previous night
1. Do you think the use of the cream and the tingling are connected?
2. What would be the of this sensation?
2. Is this any cause for concern?
Submitted: 2 years ago.
Category: Medical
Expert:  Dr Basu replied 2 years ago.
Dr Basu :

Hi there, This is Dr Basu, Experienced Specialist. I am here to address your concerns and provide great service.

Dr Basu :

Yes the tingling sensation is due to the sensory disturbances in the breast.

Dr Basu :

Estrogen plays an important role.

Dr Basu :

The breast tissue may atrophy without estrogen and can irritate the nerves there.

Dr Basu :

Altered nerve conduction causes this sensation.

Dr Basu :

That is why when you started to use estradiol cream, then symptom subsided.

Dr Basu :

Now on chronic daily use, your body is asking for more and hence this tingling sensation reappeared.

Dr Basu :

This will subside over next few days.

Dr Basu :

this is not concerning.

Dr Basu :

Common during post menopausal age.

Dr Basu :

Normal mammgam is very reasuring.

Dr Basu :

THis is not related to any cancer or anything like that.

Dr Basu :

Best wishes,

Customer:

Thank you so much for this, the sensation has lessenned since it commenced 3 days ago, my plan is to continue to use the weekly oestrodol as this seems to manage the vaginitis symptoms and just mention this to my family doctor hen I see her in 3 weeks

Dr Basu :

That sounds good.

Dr Basu :

do not worry

Dr Basu and 3 other Medical Specialists are ready to help you